MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD E LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 05/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b): patient's gender unk.H3): the device was discarded, thus no investigation could be completed.H6): perforation of vessels is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), a right atrial (ra), and a left ventricular (lv) lead due to bacteremia.Prior to the procedure, the patient had a small vegetation suspected on the rv lead near the tricuspid valve.A temporary pacemaker was placed, and spectranetics lead locking devices (lld e in lv lead, lld #2s in rv and ra leads) were inserted into each lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath on the lv lead, advancement was made to just proximal of the superior vena cava (svc)/ra junction.Traction was applied to the lv lead, the lead was pulled into the glidelight, and both were removed, but the patient's blood pressure dropped.Rescue efforts began immediately, including rescue balloon.Transesophageal echocardiography (tee) detected no effusion in the svc or innominate regions.However, an effusion was noted, suspecting a small perforation of a lateral branch of the coronary sinus.A subxiphoid window was performed, suction was applied, and a blake drain was placed, withdrawing 300 ml of blood.The patient stabilized and the extraction continued.A 16f glidelight was used on the rv lead, and the lead was successfully extracted.Then, using a 14f glidelight and switching to a 16f glidelight on the ra lead, the lead was extracted as well, with no issues.The patient survived the procedure.This report captures the lld e providing traction to the lv lead when the suspected perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD E LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19575698
Report Number3007284006-2024-00126
Device Sequence Number14439084
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)250110(10)FLJ23A10A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ23A10A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0158 RV PACING LEAD; BOSTON SCIENTIFIC 4088 RA PACING LEAD; MEDTRONIC 4193 LV LEAD; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD #2 LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexFemale
Patient Weight134 KG
Patient EthnicityNon Hispanic
Patient RaceWhite